Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 25, NWS St. Louis, MO

April 20, 2025Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 20, 2025, 8:28 AM CDT for Boone County, Missouri. It took effect at Apr 20, 2025, 11:48 AM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2025, 8:28 AM CDT (13:28 UTC)
In effect from
Apr 20, 2025, 11:48 AM CDT
Expired
Apr 21, 2025, 7:46 AM CDT
In force
20 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

966 
WGUS43 KLSX 201328
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
828 AM CDT Sun Apr 20 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-211800-
/O.NEW.KLSX.FL.W.0025.250420T1648Z-250421T1800Z/
/TGRM7.1.ER.250420T1648Z.250420T1800Z.250420T1824Z.NO/
828 AM CDT Sun Apr 20 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...From this morning to Monday afternoon.

* IMPACTS...At 16.0 feet, Right bank 50 feet downstream of the old 
  Providence Road bridge begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Sunday the stage was 12.2 feet.
  - Forecast...The river will rise above flood stage late this
    morning to 15.2 feet this afternoon. It will then fall below
    flood stage this afternoon to 13.4 feet this evening. It will
    rise to 13.7 feet late this evening. It will then fall again
    and remain below flood stage.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Hinkson Creek
  Columbia     15.0    12.2    8.0   5.2   4.9   MSG   MSG



&&

LAT...LON 3898 9229 3898 9225 3891 9232 3891 9241
      3893 9241 3895 9232


$$

MRB
1 follow-up statement
323 
WGUS83 KLSX 211246
FLSLSX

Flood Statement
National Weather Service St Louis MO
746 AM CDT Mon Apr 21 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC019-211400-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-250421T1246Z/
/TGRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 AM CDT Mon Apr 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Monday the stage was 8.0 feet.
  - Forecast...The river is expected to fall to 4.5 feet early
    Thursday morning.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Tue   Wed   Thu   Fri   Sat

Hinkson Creek
  Columbia     15.0    8.0     5.1   4.7   MSG   MSG   MSG



&&

LAT...LON 3898 9229 3898 9225 3891 9232 3891 9241
      3893 9241 3895 9232


$$

Carney

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:28 AM CDT, 2 hours earlier. Its key messages:

  • Showers and thunderstorms are expected to lift northward along a warm front this morning. A lull is anticipated late this morning into early this afternoon. Pockets of brief, heavy rainfall are possible in and around thunderstorms.
  • A broken line of strong to severe thunderstorms is expected to turn linear late this afternoon over central Missouri and move eastward into Illinois by late this evening. Severe thunderstorms have the potential to produce large hail, damaging winds and a few tornadoes.
  • Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again from midweek on.
Area forecast discussion, Apr 20, 6:28 AM CDT, 2 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
628 AM CDT Sun Apr 20 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected to lift northward along a
  warm front this morning. A lull is anticipated late this
  morning into early this afternoon. Pockets of brief, heavy
  rainfall are possible in and around thunderstorms.

- A broken line of strong to severe thunderstorms is expected to
  turn linear late this afternoon over central Missouri and move
  eastward into Illinois by late this evening. Severe thunderstorms
  have the potential to produce large hail, damaging winds and a
  few tornadoes.

- Near to above normal temperatures stretch through the upcoming
  week with dry conditions Monday and Tuesday. The pattern becomes
  active once again from midweek on.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 415 AM CDT Sun Apr 20 2025

The meat of the impacts occur today, ramping up late this afternoon
into this evening, when strong to severe thunderstorms are possible.
The strongest thunderstorms will be capable of producing large hail,
damaging winds, a few tornadoes and a quick shot of heavy rainfall.

A broad view of the CONUS shows a persistent ridge over the Atlantic
that extends westward over the Atlantic coastline, surface ridging
over the Great Lakes and the axis to an amplified trough/upper level
low near the New Mexico/Texas border. Upstream showers and
thunderstorms are clearly evident with a broad mass of colder cloud
tops/moisture on IR satellite/water vapor.

Thunderstorms are distributed just ahead of the upper level trough,
which is giving rise to surface low pressure over western/central
Texas. This system is forecast to quickly deepens slingshot to
the northeast through northwestern Missouri and south-central Iowa
by late this evening. Further east, elevated convection becomes
scattered over the mid-Mississippi Valley, stemming from weaker
mid- level impulses well north of the surface boundary.

Through the rest of the morning, the southeastern ridge and
strengthening surface low will act in tandem to lift the stationary
surface boundary northward as a warm front, drawing in warmer air
and dewpoints in the low to mid-60s. Showers and thunderstorms
likely remain scattered with the low level jet focused on the Plains
underneath the right entrance region of the upper jet. Despite
the northward advancement of the warm front, the lack of MUCAPE
(<500 J/kg) and extent of overcast skies will likely inhibit more
widespread development until ongoing convection the our southwest
lifts northeast into the area. As we get behind the warm front,
precipitation chances drop from south to north with a brief period
of mainly dry conditions favored along and south of I-70 after
15z (10 a.m.). Showers and thunderstorms hang on a bit longer over
northeastern Missouri and west-central Illinois with activity
shifting northward by 17z-18z (12 p.m.-1 p.m.). Though the flash
flood watch continues, the threat for flash flooding (aside from
river flooding) is decreasing. Mean rainfall amounts of 1-2 inches
will be fairly representative of much of the area. Even PMM/LPMM
only retain striations of 2-3 inches over the far northwest
sections of the CWA, where much less rain has fallen over the last
several days.

Latest guidance has come into better consensus on the arrival of a
cold front and its preceding dryline late this afternoon through
late this evening. The main change since the last forecast cycle is
a slight delay (1-2 hours) in the arrival of the boundary. Nearly
all guidance is showing the front positioned over the eastern Plains
around 15z (10 a.m.). The front enters western Missouri around
diurnal peak (18z-21z), where the low level jet (45-55 knots) will
be positioned underneath a 500 mb speed max. The recovery in
instability will rely heavily on sky conditions as much of the
guidance holds onto broken/overcast cloud cover. The track of the
surface low, however, keeps the broader convection to the west,
leaving the greater uncertainty over western Missouri. There is a
brief window for clouds to break some ahead of the front, limiting
the potential for instability to build further. Guidance has been
rather consistent in holding MUCAPE valued in the 500-1000 J/kg
range with weakly capped surface instability. Despite this
limiting factor, upward vertical velocity signatures remain strong
and concentrated along and immediately ahead of the front. This
coincides with mid-level lapse rates around 7C, SRH values of 250-
300+ m2/s2, and 0-3 km shear around 50 kts. Additionally, 0-3 km
CAPE values approach 100 J/kg, which can be supportive of tornado
development.

Indications are that initial discrete cells will develop along the
front with the potential for all hazards. As storms propagate
downstream, convection become more linear over central Missouri and
points east. Evolution of this nature do not support hail so much
later in the game, as damaging winds and tornadoes become the
primary threats. Considering the arrival time of 22z-23z over
central Missouri and 00z and later along and east of the Mississippi
River, the line will exhibit the greatest intensity around Columbia,
potentially weakening along and east of the Mississippi River as
diurnal trends take hold. While this is the case, conditions will
have to be monitored closely as helicity track show the support for
tornadoes for a few hours after sunset. More over, should tornadoes
occur, they will result from vorticity embedded within a fast-moving
line, becoming further obscured by heavy rainfall. The best
timeframe for severe potential is approximately 22z through 04z this
evening.

The front clears the area late tonight, bringing an end to the
rainfall late Sunday night into Monday. Near normal temperatures
(mid-60s to low-70s) will be accompanied by dry conditions and
clearing skies Monday.

Maples

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 415 AM CDT Sun Apr 20 2025

Dry conditions persist Tuesday as surface high pressure centers over
central Illinois and a modest mid-level ridge builds into the mid-
Mississippi Valley. Warm air advection brings warmer air to the
region with highs rising well into the 70s to near 80 degrees.

The patterns turns active again through midweek as zonal flow
introduces multiple shortwaves into the central U.S. A northern
stream system pushes a weakening cold front into the central Plains,
eventually interacting with the advancement of the previously
mentioned warm air advection. This essentially washes the front out
to the north, while second shortwave passes over the Texas
Panhandle. A surface low then develops over Texas and eject
northeast into Missouri through the day Wednesday. Yet another
shortwave follows close behind the initial wave with additional
chances late Wednesday into Thursday. This second wave influences
the boundary to slowly return south as a cold front, increasing
potential for showers and thunderstorms later in the week.

The front then stalls somewhere over the southern portion of the
area with additional shortwave energy moving into the Plains Friday.
Where the boundary lies will be the focus for better potential for
showers and thunderstorms. As was the case in yesterday's update,
precipitation chances are spread through the later half of the week
with a number of details (largely timing and position or existence
of surface features). While guidance seems to be coming into a
little better agreement for the midweeks period, the consecutive run
of shortwaves and precipitation potential will have at least some
influence on the orientation of the pattern. Therefore, specifics
are not yet certain with general trends toward warm and wet weather
through the end of the period.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 604 AM CDT Sun Apr 20 2025

A warm front positioned over southern Missouri and Illinois will
lift south to north over the terminals this morning, bringing
showers and a few thunderstorms. Thunderstorms will result in
brief periods of locally heavy rain with reduced visibility.
Surface observations show ceilings lowering to IFR behind the
front, which will briefly lift back to MVFR/VFR behind the
advancing front.

The greatest potential impacts will be late this afternoon through
late this evening with a cold front that bring strong to severe
thunderstorms across the region from west to east. Thunderstorms
with the later round could be strong to severe with the potential
for large hail, damaging winds and tornadoes. The front arrives
around 22z for KCOU/KJEF and 23z-02z for metro terminals, bringing
IFR/LIFR potential along and just behind the cold front. KUIN is
far enough north that most severe potential will remain south of
the terminal, but trends will be monitored in the event amendment
is needed. Strong thunderstorms should pass over terminals
quickly with about 2 hours duration of direct impacts. Ceiling
drop immediately behind the front and then improve shortly
thereafter.

Once the cold front clears each terminal and post-frontal IFR
evacuates, conditions improve to MVFR/VFR.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch through late tonight for Bond IL-Calhoun IL-Clinton
     IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 20, 4:22 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
422 AM CDT Sun Apr 20 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-210930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
422 AM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today through late this
evening. A round of strong to severe thunderstorms is likely late
this afternoon through late this evening. The strongest thunderstorms
will be capable of large hail, damaging winds, and tornadoes.

Locally heavy rain is possible in and around thunderstorms, posing an
isolated threat for flash flooding. A flash flood watch remains in
effect through 7 p.m. this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms are possible Tuesday night through
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later today.

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:23 PM CDTRiver Flood WarningLSXReynolds60 hr
Apr 19, 8:28 PM CDTRiver Flood WarningLSXCrawford, Washington61 hr
Apr 19, 8:28 PM CDTRiver Flood WarningLSXCrawford20 hr
Apr 20, 6:13 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage31 min
Apr 20, 6:53 AM CDTRiver Flood WarningLSXJefferson61 hr
Apr 20, 7:57 AM CDTRiver Flood WarningLSXOsage57 hr
Apr 20, 7:57 AM CDTRiver Flood WarningLSXCole49 hr
Apr 20, 10:37 AM CDTRiver Flood WarningLSXFranklin47 hr
Apr 20, 12:38 PM CDTTornado WarningLSXCole, Moniteau43 min
Apr 20, 1:31 PM CDTTornado WarningLSXCallaway44 min
Apr 20, 4:18 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau57 min
Apr 20, 4:32 PM CDTTornado WarningLSXMoniteau37 min
Apr 20, 4:51 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway54 min
Apr 20, 4:54 PM CDTSevere Thunderstorm WarningLSXOsage66 min
Apr 20, 5:01 PM CDTTornado WarningLSXBoone, Moniteau35 min
Apr 20, 5:13 PM CDTSevere Thunderstorm WarningLSXCole17 min
Apr 20, 5:25 PM CDTTornado WarningLSXAudrain, Boone, Callaway39 min
Apr 20, 5:30 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXAudrain, Boone, Callaway, Monroe, Montgomery, Ralls45 min
Apr 20, 5:34 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Shelby41 min
Apr 20, 5:44 PM CDTTornado WarningLSXCallaway, Montgomery46 min
Apr 20, 5:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Gasconade, Warren44 min
Apr 20, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXPike, Ralls42 min
Apr 20, 6:07 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCrawford, Franklin, Gasconade, Iron, Reynolds, Washington53 min
Apr 20, 6:07 PM CDTTornado WarningLSXLincoln, Pike38 min
Apr 20, 6:11 PM CDTTornado WarningLSXPike, Ralls49 min
Apr 20, 6:15 PM CDTSevere Thunderstorm WarningLSXLewis, Marion60 min
Apr 20, 6:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Lincoln, Montgomery, Saint Charles, Saint Louis, Warren40 min
Apr 20, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXPike20 min
Apr 20, 6:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more64 min
Apr 20, 6:58 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more62 min

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.